How the interaction occurs:
Your antifungal medicine may decrease the ability of your liver to remove the calcium channel blocker from your body.
What might happen:
The level of calcium channel blocker in your body may cause your blood pressure to decrease too much. Symptoms of low blood pressure include: irregular heartbeat, nausea, drowsiness, confusion, and slurred speech. You may also notice swelling in your legs and/or feet.
What you should do about this interaction:
Let your healthcare professionals (e.g. doctor or pharmacist) know that you are taking these medicines together. Your doctor may want to decrease the dose of your calcium channel blocker or you may need to stop taking your antifungal medicine. Let your doctor know right away if you develop any signs of low blood pressure, a decreased heart rate, or swelling of the legs.Your healthcare professionals may already be aware of this interaction and may be monitoring you for it. Do not start, stop, or change the dosage of any medicine before checking with them first.
1.Nizoral (ketoconazole) UK summary of product characteristics. Janssen-Cilag Ltd October, 2008.
2.Heinig R, Adelmann HG, Ahr G. The effect of ketoconazole on the pharmacokinetics, pharmacodynamics and safety of nisoldipine. Eur J Clin Pharmacol 1999 Mar;55(1):57-60.
3.Liu XQ, Zhao Y, Li D, Qian ZY, Wang GJ. Metabolism and metabolic inhibition of cilnidipine in human liver microsomes. Acta Pharmacol Sin 2003 Mar;24(3):263-8.
4.Greenblatt DJ, Zhao Y, Venkatakrishnan K, Duan SX, Harmatz JS, Parent SJ, Court MH, von Moltke LL. Mechanism of cytochrome P450-3A inhibition by ketoconazole. J Pharm Pharmacol 2011 Feb;63(2):214-21.